Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 28, 2005, 2:16 PM MST for Mohave County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2005, 2:16 PM MST (21:16 UTC)
- Expired
- Jul 28, 2005, 3:02 PM MST
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 104 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 282118 SVRVEF AZC015-282200- /O.NEW.KVEF.SV.W.0022.050728T2116Z-050728T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV ISSUED BY NATIONAL WEATHER SERVICE FLAGSTAFF AZ 216 PM MST THU JUL 28 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE CITIES OF...NEW KINGMAN-BUTLER...KINGMAN * UNTIL 300 PM MST * AT 210 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF KINGMAN...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KINGMAN AND NEW KINGMAN-BUTLER BY 230 PM MST FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. LAT...LON 3504 11390 3520 11381 3533 11407 3512 11419 $$ SC
1 follow-up statement
889 WWUS55 KLAS 282202 SVSVEF AZC015-282209- /O.EXP.KVEF.SV.W.0022.000000T0000Z-050728T2200Z/ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV ISSUED BY NATIONAL WEATHER SERVICE FLAGSTAFF 300 PM MST THU JUL 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT 300 PM MST... THE SEVERE THUNDERSTORM THAT HAS BEEN IMPACTING KINGMAN CONTINUES TO MOVE THE WEST AND HAS WEAKENED SLIGHTLY...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL MOHAVE COUNTY... KINGMAN...UNTIL 430 PM MST. LAT...LON 3504 11390 3520 11381 3533 11407 3512 11419 $$ SC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:25 AM MST, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 28, 10:25 AM MST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV ISSUED BY NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1025 AM PDT THU JUL 28 2005 .SYNOPSIS...AN AREA OF HIGH PRESSURE OVER SOUTHERN NEVADA WILL SHIFT EAST TOWARD THE FOUR CORNERS REGION TODAY AND REMAIN THERE OVER THE WEEKEND. MONSOON MOISTURE STILL OVER THE MOJAVE DESERT WILL RETURN QUICKLY TO THE SOUTHERN GREAT BASIN THIS AFTERNOON. ADDITIONAL MOISTURE WILL MOVE INTO THE AREA OVER THE WEEKEND BRINGING AN INCREASE IN THUNDERSTORM COVERAGE. && .UPDATE...PACKAGE LOOKS TO BE IN GOOD SHAPE. DO HAVE SOME CONCERNS...PARTICULARLY WITH THE INCREASE IN PWS WE ARE SEEING ACROSS SOUTHERN AND WESTERN CWA...CLARK...INYO...SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES. PW AT MCCARRAN HAS RISEN FROM 0.6 INCHES LAST EVENING TO 1.3 INCHES THIS MORNING. MODELS HAVE SIGNIFICANTLY UNDERDONE THIS MOISTURE. ADDITIONALLY...WEAK SHORTWAVE IS MOVING INTO THE SOUTHWEST CALIFORNIA COAST AND WILL PUSH ACROSS INYO COUNTY DURING THE AFTERNOON. THIS WILL POTENTIALLY ENHANCE DYANMICS...AND CONVECTION...PARTICULARLY OVER THE HIGHER TERRAIN OF INYO COUNTY. .PREV DISCUSSION...HIGH CENTER WORKING EAST THIS MORNING AND FORECAST TO BE NEAR THE 4-CORNERS REGION THIS AFTERNOON. THIS WILL ALLOW LOW LEVEL MOISTURE TO WORK BACK INTO THE AREA TODAY. DEW POINTS HAVE BEEN HOLDING STEADY IN THE LOW TO MID 50S ACROSS THE FAR SOUTHERN CWA WITH MID 40S FROM VEGAS NORTHWARD. MODELS ALSO SHOWING MUCH BETTER INSTABILITY OVER YESTERDAY AND WITH THE HIGH CENTER SHIFTING EAST...WE SHOULD SEE BETTER LAPSE RATES. AM LOOKING FOR BETTER THUNDERSTORM COVERAGE TODAY WITH SCATTERED ACROSS THE SOUTH AND ISOLATED OVER THE NORTH. LOOKING FOR THUNDERSTORMS TO BE MORE TERRAIN BASED TODAY...BUT WITH ADDITIONAL MOISTURE EXPECTED FRIDAY...THUNDERSTORM COVERAGE SHOULD INCREASE. WILL ALSO KEEP THUNDERSTORMS GOING OVERNIGHT THE NEXT COUPLE OF DAYS DUE TO THE INSTABILITY AND LIKELIHOOD OF INTERSECTING OUTFLOW BOUNDARIES. && .LONG TERM...RIDGE TO REMAIN CENTERED IN OR AROUND THE FOUR CORNERS AREA THROUGH THE LONG TERM WITH FAIRLY WEAK...GENERALLY SOUTH TO SOUTHWEST FLOW...ALOFT ACROSS THE CWA. FLOW ALOFT TO CONTINUE TO BE CONDUCIVE TO BRINING MOISTURE INTO THE CWA WHILE WEAK FLOW ALOFT TO ALLOW FOR SLOW MOVEMENT OF ANY MOISTURE OVER THE AREA. THUS OVERALL PATTERN OF ISOLATED/SCATTERED AFTERNOON/EVENING THUNDERSTORMS LOOKS TO BE THE BEST BET THROUGH THE PERIOD. DAY BY DAY FINE TUNING DURING THE SHORT TERM PERIOD WILL NEED TO BE DONE AS ANY MAJOR GULF SURGE OR EASTERLY WAVES WILL NEED TO BE MONITORED. WITH MOISTURE OVER THE AREA...DAYTIME TEMPS LIKELY TO BE A LITTLE BELOW NORMAL THROUGH THE PERIOD. && .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE THIS AFTERNOON AND EVENING WITH ISOLATED ACTIVITY AFTER 19Z ACROSS ALL ROUTE CORRIDORS. OUTFLOW BOUNDARIES MAY CAUSE PROBLEMS AT KLAS AND WILL NEED TO MONITOR DURING THE AFTERNOON/EVENING HOURS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && CZYZYK/GORELOW/JENSEN
Hazardous weather outlook, Jul 28, 6:18 AM MST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 618 AM PDT THU JUL 28 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-291400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 618 AM PDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .TODAY...THURSDAY. ISOLATED THUNDERSTORMS ARE EXPECTED OVER AREA THIS AFTERNOON AND EVENING. ALTHOUGH HAZARDOUS WEATHER IS NOT ANTICIPATED...BRIEF HEAVY RAIN AND GUSTY WINDS MAY OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MOISTURE OVER THE AREA WILL CONTINUE TO ALLOW ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA THROUGH THE PERIOD WITH SOME THUNDERSTORM ACTIVITY CONTINUING THROUGH THE NIGHT. OVERALL HAZARDOUS WEATHER IS NOT ANTICIPATED WITH THESE STORMS...BUT BRIEF HEAVY RAIN AND STRONG GUSTY WINDS MAY CREATE ISOLATED HAZARDOUS CONDITIONS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:35 PM MST | Flash Flood Warning | VEF | Mohave | 55 min |
| Jul 28, 3:56 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 35 min |
| Jul 28, 4:18 PM MST | Flash Flood Warning | VEF | Mohave | 57 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.